Alert archive / Alaska / High Wind Watches in 2006

High Wind Watch 1, NWS Anchorage, AK

October 6, 2006

NWS Anchorage, AK issued this high wind watch at Oct 6, 2006, 8:58 PM AKDT. It took effect at Oct 9, 2006, 12:00 AM AKDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 6, 2006, 8:58 PM AKDT (04:58 UTC)
In effect from
Oct 9, 2006, 12:00 AM AKDT
Expired
Oct 8, 2006, 4:20 AM AKDT
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 070958
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
158 AM ADT SAT OCT 7 2006


AKZ181-072200-
/X.NEW.PAFC.HW.A.0001.061009T0800Z-061010T0000Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
158 AM ADT SAT OCT 7 2006

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON. 

A STRONG STORM DEVELOPING IN THE NORTH PACIFIC SUNDAY MOVES OVER
COLD BAY EARLY MONDAY MORNING AND THEN INTO BRISTOL BAY. NORTHWEST
WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH CAN BE EXPECTED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$

AKZ185-072200-
/X.NEW.PAFC.HW.A.0001.061009T0800Z-061010T0000Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
158 AM ADT SAT OCT 7 2006

...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON. 

A STRONG STORM DEVELOPING IN THE NORTH PACIFIC SUNDAY MOVES OVER
COLD BAY EARLY MONDAY MORNING AND THEN INTO BRISTOL BAY. NORTHWEST
WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH CAN BE EXPECTED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
3 follow-up statements
000 
WWAK72 PAFC 071837
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1037 AM ADT SAT OCT 7 2006

AKZ181-080000-
/X.CON.PAFC.HW.A.0001.061009T0800Z-061010T0000Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
1037 AM ADT SAT OCT 7 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON. 

A STRONG STORM DEVELOPING IN THE NORTH PACIFIC SUNDAY MOVES OVER
COLD BAY EARLY MONDAY MORNING AND THEN INTO BRISTOL BAY.
NORTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH CAN BE
EXPECTED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$

AKZ185-080000-
/X.CON.PAFC.HW.A.0001.061009T0800Z-061010T0000Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
1037 AM ADT SAT OCT 7 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON. 

A STRONG STORM DEVELOPING IN THE NORTH PACIFIC SUNDAY MOVES OVER
COLD BAY EARLY MONDAY MORNING AND THEN INTO BRISTOL BAY.
NORTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH CAN BE
EXPECTED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK72 PAFC 080003
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
403 PM ADT SAT OCT 7 2006

AKZ185-081215-
/X.UPG.PAFC.HW.A.0001.061009T0800Z-061010T0000Z/
/X.NEW.PAFC.HW.W.0002.061008T1800Z-061009T2000Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
403 PM ADT SAT OCT 7 2006

...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 12 PM ADT
MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 12 PM ADT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TONIGHT SOUTH OF THE
ALASKA PENINSULA AND MOVE NORTH INTO BRISTOL BAY SUNDAY AND INTO
MONDAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF STRONG NORTHERLY
WINDS ON SUNDAY MORNING WITH GUSTS TO 75 MPH POSSIBLE BY LATE
MORNING. EXPECT THESE HIGH WINDS TO CONTINUE THROUGH SUNDAY
NIGHT AND MONDAY MORNING BEFORE DIMINISHING MONDAY AFTERNOON.
ALTHOUGH THE STRONGEST GUSTS ARE EXPECTED TO DIMINISH MONDAY
AFTERNOON...BREEZY CONDITIONS WITH GUSTS OF 45 TO 55 MPH ARE STILL 
POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ181-081215-
/X.EXT.PAFC.HW.A.0001.061009T1200Z-061010T0000Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
403 PM ADT SAT OCT 7 2006

...HIGH WIND WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TONIGHT SOUTH OF THE
ALASKA PENINSULA AND MOVE NORTH INTO BRISTOL BAY SUNDAY AND INTO
MONDAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF STRONG NORTHERLY
WINDS OF 45 TO 60 MPH LATE SUNDAY NIGHT WITH GUSTS TO 75 MPH
POSSIBLE. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY
AFTERNOON AND DIMINISH BY MONDAY EVENING TO WESTERLY WINDS AROUND
30 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK72 PAFC 081220
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
420 AM ADT SUN OCT 8 2006

AKZ181-090100-
/X.UPG.PAFC.HW.A.0001.061009T1200Z-061010T0000Z/
/X.EXB.PAFC.HW.W.0002.061009T1200Z-061010T0400Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
420 AM ADT SUN OCT 8 2006

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM ADT MONDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM ADT MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TONIGHT SOUTH OF THE
ALASKA PENINSULA AND MOVE NORTH INTO BRISTOL BAY SUNDAY AND INTO
MONDAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF STRONG NORTHERLY
WINDS OF 45 TO 60 MPH LATE SUNDAY NIGHT WEST OF SAND POINT WITH
GUSTS TO 75 MPH. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH
MONDAY AFTERNOON AND DIMINISH BY MONDAY EVENING TO WESTERLY WINDS
AROUND 30 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ185-090100-
/X.EXT.PAFC.HW.W.0002.061009T0000Z-061010T0000Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
420 AM ADT SUN OCT 8 2006

...HIGH WIND WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM ADT MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM ADT MONDAY. 

A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TONIGHT SOUTH OF THE
ALASKA PENINSULA AND MOVE NORTH INTO BRISTOL BAY SUNDAY AND INTO
MONDAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF STRONG NORTHERLY
WINDS ON SUNDAY MORNING WITH GUSTS TO 75 MPH POSSIBLE BY LATE
MORNING. EXPECT THESE HIGH WINDS TO CONTINUE THROUGH SUNDAY NIGHT
AND MONDAY MORNING BEFORE DIMINISHING MONDAY AFTERNOON. ALTHOUGH
THE STRONGEST GUSTS ARE EXPECTED TO DIMINISH MONDAY AFTERNOON...
BREEZY CONDITIONS WITH GUSTS OF 45 TO 55 MPH ARE STILL POSSIBLE
MONDAY AFTERNOON INTO MONDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Oct 6, 12:00 PM AKDT, 8 hours 58 minutes earlier.

Area forecast discussion, Oct 6, 12:00 PM AKDT, 8 hours 58 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM ADT FRI OCT 6 2006

.DISCUSSION...
MODEL AGREEMENT IS A LITTLE BETTER TODAY BUT THERE ARE STILL SOME
DIFFERENCES BETWEEN RUNS. ETA AND UKMET WANT TO KEEP THE MAIN LOW
SOUTH OF THE ALASKA PENINSULA WITH A TROUGH EXTENDING NORTH INTO
BRISTOL BAY AND SOUTHWEST ALASKA WHILE THE GFS MOVE THE PARENT LOW
INTO BRISTOL BAY WITH A TROUGH EXTENDING SOUTH ACROSS THE AK PEN. AT
THIS TIME, IT LOOKS LIKE THE ETA HAS THE BETTER SOLUTION WITH THE
MAIN LOW REMAINING SOUTH OF THE AK PEN THOUGH A MINOR LOW MAY DEVELOP
OVER BRISTOL BAY TONIGHT.

UPPER AIR...
THE MAIN UPPER LOW NEAR THE BERING STRAIT WILL DRIFT INTO THE
NORTHERN BERING SEA SUNDAY. AN UPPER TROUGH EXTENDING SOUTH AND
SOUTHWEST FROM THE UPPER LOW WILL SWING EAST INTO SOUTHEAST BERING
SEA SATURDAY AND SUNDAY. A STRONG UPPER RIDGE WILL BUILD INTO
SOUTHEAST ALASKA AND ALONG THE ALCAN BORDER TONIGHT THROUGH SUNDAY.
THIS WILL PUT MAINLAND ALASKA UNDER A STRONG SOUTHERLY FLOW WHICH
WILL MODERATE TEMPERATURES OVER SOUTHERN ALASKA THROUGH MONDAY.

A 300 MB JET DEVELOPING OVER WESTERN ALASKA SATURDAY NIGHT WILL
INTENSIFY AND SLIDE EAST INTO THE WESTERN GULF, KENAI PENINSULA AND
THE SUSITNA VALLEY MONDAY. VERY STRONG WINDS WILL DEVELOP WILL
DEVELOP THROUGH THE GAPS IN THE KENAI AND CHUGACH MOUNTAINS BEGINNING
MONDAY.

AT THE SURFACE...
THE SHARP TROUGH EXTENDING NORTH FROM THE LOW SOUTHWEST OF COLD BAY
WILL REMAIN IN PLACE THROUGH MONDAY. STRONG WARM AIR ADVECTION COMING
UP THROUGH THE GULF OF ALASKA WILL COLLIDE WILL A STATIONARY COLD AIR
MASS OVER THE NORTHERN BERING SEA. AN ARCTIC FRONT WILL SET UP OVER
KUSKOKWIM BAY AND ALONG THE KUSKOKWIM MOUNTAIN TONIGHT AND SATURDAY
AND WILL PUSHED WESTWARD TOWARD THE COAST BY SUNDAY.

A RIDGE OF HIGH PRESSURE OVER THE EASTERN GULF OF ALASKA WILL BUILD
INTO WESTERN CANADA THROUGH SUNDAY. A SOUTHERLY FLOW OVER THE GULF OF
ALASKA WILL SPREAD INTO SOUTH CENTRAL ALASKA TONIGHT AND WILL PERSIST
THROUGH SUNDAY AND MONDAY.

A WEAK LOW NEAR SHEMYA WILL MOVE SOUTHEAST INTO THE NORTH PACIFIC
TONIGHT. NORTHERLY FLOW WILL DOMINATE THE BERING SEA SATURDAY AND
SUNDAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 130, 155, 170
FIRE WEATHER...NONE.

*** OCT 06

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 11:00 PM AKDTGale WarningAFC4 days
Oct 6, 11:00 PM AKDTGale WarningAFC4 days
Oct 6, 11:00 PM AKDTSmall Craft AdvisoryAFC24 hr
Oct 6, 11:00 PM AKDTStorm WarningAFC60 hr
Oct 7, 12:04 AM AKDTHigh Wind WatchAFC24 hr
Oct 7, 5:45 AM AKDTStorm WarningAFC53 hr
Oct 7, 9:03 AM AKDTSmall Craft AdvisoryAFC14 hr
Oct 7, 9:03 AM AKDTStorm WarningAFC50 hr
Oct 7, 10:51 AM AKDTHigh Wind WarningAFC61 hr
Oct 7, 11:00 AM AKDTSmall Craft AdvisoryAFC12 hr

Nearby

High Wind Watches in Alaska, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.